Hail, Gage
- When
- July 13, 8:00 PM CST
- Where
- Gage County, 3 mi N of Beatrice
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.317, -96.733
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 13, 1:42 PM CST, 6 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 242 PM CDT THU JUL 13 2006 .DISCUSSION... MOIST/UNSTABLE ATMOSPHERE OVER THE REGION MAINTAINING LINE OF CONVECTION FROM EASTERN SD...TO NE AND CNTRL NEB THIS AFTERNOON. ACTIVITY IS JUST AHEAD OF SURFACE LOW PRESSURE TROF THAT EXTENDED SWD FROM THE CENTRAL DAKOTAS THRU NRN KS. AREA OF LOW PRESSURE BEING INFLUENCED BY STRONG UPPER LEVEL SHORTWAVE ENERGY CROSSING THE NRN PLAINS. UPDRAFTS APPEAR QUITE STRONG PER LATEST RADAR TRENDS AS CELLS MOVE THRU 4000-5000J/KG CAPE ENVIRONMENT. WEATHER WATCH ALREADY IN PLACE TILL 03Z TONIGHT. FOR TONIGHT...MOIST/UNSTABLE AIRMASS REMAINS IN PLACE OVER THE CWA THIS EVENING AHEAD OF APPROACHING NORTHERN PLAINS FRONT. ANTICIPATE ENVIRONMENT WILL SUPPORT STRONG/SEVERE CONVECTION THRU EARLY EVENING. FREEZING LEVEL QUITE HIGH...THUS LIMITING OVERALL HAIL THREAT. MEANWHILE GOES SALT WINDEX PRODUCTS & DCAPE VALUES SUGGEST MAINLY WIND EVENT. NAM TPI CONTOURS INDICATE SVR THREAT SHOULD DIMINISH QUICKLY TOWARD LATE EVENING. AFTER MIDNIGHT...PCPN FOCUS SHIFTS TO THE SOUTHERN CWA AS UPPER LEVEL ENERGY HEADS EAST AND FORCES DRIER/MOST STABLE AIRMASS TO FILTER IN FROM THE NORTH. NICE WARM WEEKEND ON TAP AS UPPER HIGH EDGES EAST AND THKNS INCREASE ACROSS THE PLAINS. TRIPLE-DIGIT HIGHS PROBABLE SATURDAY AND SUNDAY MOST LOCATIONS. IN THE EXTENDED PERIODS...HAVE MADE SOME SUBTLE CHANGES TO POPS AREAL COVERAGE. OTHERWISE MINOR ADJUSTMENT WRT TEMPS. FOR SUNDAY NIGHT HAVE BACKED OFF POPS TILL AFTER MIDNIGHT FOR THE NRN CWA WITH THE GFS SHOWING THE BOUNDARY NOT REACHING THE NRN CWA TILL CLOSE TO 12Z MON. MOISTURE POOLING ALONG THE FRONT RELATIVELY WEAK...BUT ENOUGH TO WARRANT SMALL POPS. ON MONDAY THE MODELS APPEAR TO STALL THE BOUNDARY NEAR THE SD/NEB BORDER WITH MODEST LIFT ADVERTISED ACROSS THE NRN CWA. WILL THEREFORE MAINTAIN SMALL POPS NORTH WITH PERSISTENT MOIST BNDRY LYR CONVERGENCE THRU THE DAY. LLVL JET KICKS IN MONDAY NIGHT AND PUSHES THE BOUNDARY INTO SD/SRN MN. CANT DISCOUNT THUNDER OVER THE NRN CWA SO WILL MAINTAIN OVERNIGHT POPS. BY TUESDAY NIGHT...BEST DYNAMICS/MOISTURE GETS MOVED TO THE UPPER MIDWEST. WITH NO SIGNIFICANT FEATURES SHOWN CROSSING THE CWA...WILL GO AHEAD AND REMOVE POPS. OTHERWISE WILL CONTINUE DRY FCST WEDNESDAY AND THURSDAY AS THE GFS SHOWS LITTLE REASON TO SUSPECT PCPN OVER THE CWA DURING THIS TIME. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 606 PM CDT THU JUL 13 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-141315- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 606 PM CDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS ARE ONGOING OVER PARTS OF THE OUTLOOK AREA. DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN ARE THE PRIMARY HAZARDS. SEVERE THUNDERSTORM WATCH #594 IS IN EFFECT UNTIL 10PM. SEVERE THUNDERSTORM WATCH #597 IS IN EFFECT UNTIL MIDNIGHT. THE FIRST WEATHER DISTURBANCE IS MOVING THROUGH AND A SECOND DISTURBANCE WILL MOVE THROUGH THIS EVENING AND OVERNIGHT. THESE DISTURBANCES WILL ACT ON VERY MOIST AND UNSTABLE CONDITIONS PRODUCING SEVERE WEATHER ESPECIALLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY A PROLONGED PERIOD OF HOT TEMPERATURES IS STILL EXPECTED ACROSS THE REGION THROUGH EARLY NEXT WEEK. HIGH TEMPERATURES ARE FORECAST TO RANGE FROM THE LOWER AND MID 90S TO A LITTLE ABOVE 100. HEAT INDICES DURING THIS TIME COULD REACH 105 TO 110 DURING THE HOTTEST PART OF THE DAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS HAVE BEEN ACTIVATED. SPOTTERS ARE ENCOURAGED TO REPORT HAIL OVER ONE HALF INCH AND RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE AT OMAHA. ZAPOTOCNY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
747 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM TSTM WND GST PAWNEE CITY 40.11N 96.15W
07/13/2006 E60 MPH PAWNEE NE TRAINED SPOTTER
0744 PM HAIL PAWNEE CITY 40.11N 96.15W
07/13/2006 E0.75 INCH PAWNEE NE TRAINED SPOTTER
&&
VEGHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
759 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 2 NE WEST POINT 41.86N 96.68W
07/13/2006 M0.88 INCH CUMING NE PUBLIC
&&
RCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
801 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 3 SW BURCHARD 40.12N 96.39W
07/13/2006 M0.88 INCH PAWNEE NE PUBLIC
&&
RCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
812 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM HAIL WAVERLY 40.91N 96.53W
07/13/2006 E0.88 INCH LANCASTER NE AMATEUR RADIO
&&
RCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
814 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL DAYKIN 40.32N 97.30W
07/13/2006 E0.75 INCH JEFFERSON NE TRAINED SPOTTER
&&
VEGHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
833 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL WYMORE 40.12N 96.67W
07/13/2006 E0.88 INCH GAGE NE TRAINED SPOTTER
&&
VEGHThe Omaha radar (KOAX), 116 km away, was scanning. The volume nearest the first event began at 02:01 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524064.